peter adam

Amber Chase

Acting Director of ICT,
Calrossy Anglican School (Tamworth, NSW)

peter adam

Lisa O'Callaghan

ICT Integrator,
Calrossy Anglican School (Tamworth, NSW)




About

Making is in the news. STEM and STEAM are a significant part of Australia's National Innovation Agenda. Nowadays every school and library needs at least one maker-space. But do you know how to set it up? Do you know what's involved? How do you keep it interesting? This Masterclass will show you everything you need to know to get started....even on a shoe-string budget.

The Maker movement complements curriculum delivery and enhances how your students explore their knowledge and understanding. We all agree that people produce knowledge and form meaning based on their experiences. Hands-on emersion enables us to bring our ideas to fruition.

  • Embrace making to address some of the bigger social and environmental issues on our planet
  • Give your students an understanding of how things work, and how to make things work
  • Prepare your students for global competitiveness in design, engineering and innovation

Join this Masterclass to find out how to establish your school-based makerspace and benefit from hands-on making, tinkering and engineering. At the end of this 1-day masterclass you will be able to go back to your school and take the lead in setting up a productive, innovative, exciting and safe makerspace.

 


Who Should Attend?

  • Primary and Secondary School teachers wanting to learn about how STEM can be explored through the Maker Movement
    • Classroom teachers
    • Computer Science Teachers
    • Principals
    • Assistant and Deputy Principals
    • ICT integrators
    • Librarians / Teacher Librarians

Why Attend?

  • Drive passion in Making and The Maker Movement for all learners
  • Gain new ideas to cultivate an environment of Tinkering & Making at your school...in all years and subject areas
  • Unlock the potential of learners to work through design processes and build resilience
  • Unleash the potential of technologies as a tool for supporting quality pedagogy
  • Harness the potential of high tech, low tech and no tech options in a maker environment

What To Bring?

  • iPad or Tablet device and / or your laptop
  • Your adventurous spirit
  • Wireless Internet is provided

Agenda

8:30 | Arrival

9:00 | Commencement

9:00 - 10:30 | Session 1: Getting Started (90 mins)

Find out where the Maker Movement started, and why it is important. Hear how STEM and Making are complimentary, and delve into the strategic development and support of Making in school-based Makerspaces, preparing your students for the "workforce of the future".

Learning Outcomes: Understand the difference between tacit and explicit knowledge, and the importance for motivation, engagement and memory retention of involving the whole child in play-based-learning.

10:30 - 10:50 | Tea & Coffee Break (20 mins)

10:50 - 12:30 | Session 2: Taking the Plunge (100 mins)

Explore different Makerspace configurations and designs, and how to get started in your learning environment. Discover high tech, low tech and no tech options for your Makerspace and participate in relevant hands-on activity. Tools available will include Makey Makey, Sphero, Little Bits, green screening and many more.

Learning Outcomes: Attendees will gain pragmatic strategies and use physical resources to develop an understanding of the types of activities that are conducive to deep learning and project based learning in a maker culture.

12:30 - 1:20 | Lunch Break (50 mins)

1:20 - 2:40 | Session 3: Curriculum intent (80 mins)

Actively Participate in hands-on Maker experiences which you can take back and use straight away in your school, library, workshop, hall or classroom. Explore how these types of activities have strong links to curriculum outcomes, and can be used in a separate maker environment, and/or embedded in classroom practice.

Learning Outcomes: Many tools and technologies can be used to encourage a maker mindset, and participants will gain a great understanding on how to leverage these tools. Attendees will discover and identify direct links to curriculum outcomes within a variety of subject areas, and across year levels.

2:40 - 3:00 | Tea & Coffee Break (20 mins)

3:00 - 4:00 | Session 4: Working Technologically (60 mins)

Attendees will work individually and /or in small groups to formulate a plan for what they can use to embrace the maker culture in their own context. How will you start implementation of the Maker Movement within your school or library?

Learning Outcomes: Participants will produce a workable schedule of what they can carry through to their school or library using available proformas and/or their own newly constructed template.

4:00 | Conclusion

Addressed Standard Descriptors from the Australian Professional Standards for Teachers 2.1.2, 2.3.2, 2.6.2, 3.2.2, 3.4.2, 6.2.2 and 6.3.2